Hail, Wabaunsee
- When
- June 22, 8:32 AM CST
- Where
- Wabaunsee County, 3 mi SSW of Wabaunsee
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.117, -96.350
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 22, 2:18 AM CST, 6 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KANSAS 318 AM CDT SUN JUN 22 2003 MAIN CHALLENGE AGAIN THIS MRNG ARE THUNDERSTORM CHANCES TODAY AND TONIGHT. STRG WARM AIR ADVECTION TO CONT OVER AREA TODAY AS SRLY FLO INCRS AND HIGHER DEW PTS AND MOISTR STREAM NWD. A FEW TSTMS ALREADY FORMG OVER NCENTRL KS AND THESE WILL BE WATCH AS TO MOVEMENT, STRENGTH ETC. MAY HAVE TO RUN SCT PCPN FOR THIS MORNG IN ZFPTOP. OTHERWISE ATMOS REMAINS VERY UNSTABLE THRU TONIGHT WITH SEVERAL PARAMETRS FOR PSBL SVR WX...CAPES, LI, SHEAR ETC. NOTE SPS DAY 1 OTLK WITH MOD RISK ALNG NRN BRDR. HOWEVER HARD TO PINPOINT A SPECIFIC UPPR FEATURE TO HANG MY HAT ON. MODELS RATHER INCONSISTENT IN THIS AREA. IN ADDITION, RISING UPPER HTGS AND WARM AIR ALOFT MAY CAP PCPN ENUF AS DAY WEARS ON TO RESTRICT TSTM DVLPMENT OR EXTENT OF TSTMS. NOT A SURE CALL AT ALL, BUT WILL CONT 20-30 POPS ALL AREAS. FOR MONDAY MID LEVEL CAP GETS STRONGR AND THIS SHOULD KEEP PCPN WELL NORTH OF THE AREA. WILL CONT DRY FCST. HOWEVER TEMPS SHOULD SOAR TO THE WARMEST SO FAR THIS YEAR WITH 90S OVER THE ENTIRE CWA, AND LOTS OF HUMIDITY WITH DEW PTS IN THE 70S. TUESDAY LOOKS HOT, HUMID AND DRY ALSO, BEFORE NEXT UPPER TROUGH DIGS INTO THE ROCKIES GIVING CHC PCPN AGAIN LATE WED AND THURS. SINCE MODELS HAVAE SOME DISPERITY ON EXACTLY WHEN NEXT UPPER TROUGH/FRONT WILL EJECT EAST FROM THE ROCKIES, HAVE CONTINUED PREV FCSTS TRENDS. LOOKS LIKE COOLER WEATHER WILL BE IN THE AREA FOR LATE IN THE WEEK. .TOP...NONE 36
KSZ008>012-020>024-026-034>040-054>056-058-059-230945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 447 AM CDT SUN JUN 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDESTORMS...PRODUCING LARGE HAIL AND DAMAGING WINDS...ARE POSSIBLE OVER MOST OF OUR AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE FORECAST AGAIN FOR THE LATER HALF OF THE WEEK, BUT IT IS TOO EARLY AT THIS TIME TO DETERMINE THE POSSIBILITY OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED BOTH TODAY AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
The Topeka radar (KTWX), 17 km away, was scanning. The volume nearest the first event began at 14:30 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364100, 5364101, 5364193, 5364194, 5364195.